Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Trizivir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Trizivir (Zidovudine + Lamivudine + Abacavir)

What Is Trizivir? Trizivir is a pill that contains three antiretroviral drugs (ARVs) used to fight HIV: zidovudine (Retrovir, AZT), lamivudine (Epivir, 3TC) and abacavir (Ziagen). Trizivir is manufactured by ViiV Healthcare. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 925 ). The drugs in Trizivir are called nucleoside analog reverse transcriptase inhibitors, or nukes. These drugs block the reverse transcriptase...
Ask the Experts

trizivir or trizivir plus viramune

Last month, blood tests show a blip 50 instead of less than 40 on trizivir alone after being undetectable for 2 years. My doctor recommended adding viramune to preclude possible resistance with trizir alone. Please advise!...
Renslow Sherer, M.D.

Response from Renslow Sherer, M.D.

University of Chicago Hospitals
The use of trizivir alone has recently been shown to be less successful at controlling viral replication than three drug regimens containing efavirenz after 48 weeks. For this reason, many physicians are following patients on trizivir alone more... Read more »

Trizivir - Side effects?

As early as last thursday(June 14, 2001), I began HIV treatment for the first time since infection. I am presently taking a combination med called Trizivir. I am having some nauseau, and a few loose stool movements. None of the side-effects on...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
Dear Mark, I am sorry that you are having these symptoms. It is not uncommon for patients receiving Trizivir to have some GI side effects, most commonly due to the AZT component of Trizivir. Usually these symptoms are transient, and they resolve... Read more »

Trizivir side effects

I had very slow progress the last 18 years but finally hit below 500 on CDs and over 50K on viral load so decided to start meds at 55 years of age. I was advised that the Trizivir combo was the mildest and easiest available with the least physical...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Trizivir is the simplest treatment currently available but still isn't for everyone. Persistent complaints such as you describe linger in at least 10% of patients and often necessitates a change in the combination. The AZT is the most likely... Read more »

Trizivir side effects

Hi, I have been positive since 1992 and my t-cells have slowly fallen over the years. They are now 345, 25, 2550 vl. My doctor thinks I should start something like Trizivir. I hear about bad side effects from Ziagen and AZT. How long do they last?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I wasn't sure what your viral load was from the message (? 252,550 or 25,000 or 2550?). A CD4 count of 345 is near the level where treatment is generally recommended. If the viral load is 252,000 then I would be uncomfortable with Trizivir and... Read more »
Connect With Others

trizivir

Posted by Anonymous, 4 Replies
Does anyone else who takes Trizivir have really severe stomach pain?
Also, I am batteling with Lymphoma. Read more »

Trizivir??????

Posted by Anonymous
I am currently taking epivir, zerit and viracept, but am thinking of switching to Trizivir (epivir,retrovir and ziagen in one tablet). Does anyone have any experience with Trizivir? What kind of side effects? Does it contribute to lypodistrophy less... Read more »

Trizivir

Posted by slitter028, 1 Reply
I have taken Trizivir ever since it came out. The standard dosing is 1 tab bid. My doc has told me on several occasions that i can take both pills at once if it was more convienent for me, because i take viread also, which is once a day, which would... Read more »

Trizivir resistance

Posted by Anonymous
I was diagnosed in Nov. 2000 and started Trizivir immediatly bc of high VL and low CD4. Immediatly there were reluts and eventually became undetectable and stayed that way for over a year. Now my VL has been increasing but no CD4 decrease. Is... Read more »